I am new to this. I have Type 2. Does anyone take Glimerperide? If so are there side effects with it?

HWY101
By HWY101 Latest Reply 2012-04-16 22:13:58 -0500
Started 2012-04-09 14:35:11 -0500

I guess I typed the question in wrong place!


7 replies

pixsidust
pixsidust 2012-04-15 22:59:47 -0500 Report

I do not but wanted you to feel my welcome anyway
There are no bad questions
I am a year and a few months in
We are a family of friends that meet under the roof of Diabetic Connect
Hope to see you here often

HWY101
HWY101 2012-04-16 20:36:29 -0500 Report

Again, Thanks . I think I need to learn to be more patient. I was diagnosed last fall and have been so focosed on fixing this illness and finding out all I can about it. Maybe I will just have to accept and adapt my life to dealing with it. So I am going to try real hard to not get angry or whine and face what comes. I have been reading what a lot of you folks have said about the progression of this disease and am starting to realize I am in it for the long haul !

Caroltoo
Caroltoo 2012-04-16 22:13:58 -0500 Report

For the long haul, yes; but that doesn't mean it has to continue to get worse. I've been diagnosed for the last 10 years and feel better than I have anytime in the last 20. When you find the right combination of diet, exercise, stress management, and whatever meds you need, you can feel good again.

murmouse
murmouse 2012-04-14 22:37:35 -0500 Report

I take 1 mg in the evening with dinner. I have found that it helps keep my BS in an acceptable range through the night. If I forget to take it, my fasting BS is significantly elevated the next morning. I haven't experienced any side effects from it and I have been on it almost a year. I think you might have to worry about hypoglycemia when taking it. I've only had one "low" though.

HWY101
HWY101 2012-04-15 22:38:44 -0500 Report

Thanks so much for the info. I started out on 2 mg and Dr. raised it to 4 mg. i have been on this dosage now for about 4 mos. I have been taking it in the morning and waking up with elevated BS , so I am going to try taking it at night like you do and see if I feel better. Again thank you so much…

murmouse
murmouse 2012-04-16 08:12:48 -0500 Report

Before you switch, talk to your doctor. There may be a reason he has you taking it in the morning. I take it in conjunction with Metformin and Bydureon and my dosage of Glimepiride is something my doctor monitors very closely. It would be worse for you to experience a low while you are sleeping than wake up with elevate BS i think.

Something that might help with your higher readings in the morning is eat a snack before bed that is high protein/low carb like an egg, cheese, or some low fat milk. Many diabetics experience the "dawn phenomenon" and in case you aren't familiiar with it check out this link.

http://backtonaturalcure.com/understanding-li...

Hope you find a solution that works! Good luck!

jayabee52
jayabee52 2012-04-09 16:43:29 -0500 Report

Howdy 101, WELCOME to Diabetic connect!

I believe I took it at one time but when I changed primary Drs I was taken off it. Don't know why. I looked up the medication and found a multi-page article on it here ~ http://www.medicinenet.com/glimepiride/articl... You'll find the possible side effects on the 2nd page of the article.

Blessings to you and yours!

I have "followed" you. Please follow me in return and we can be friends.

James Baker